Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 273, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2009, 2:55 PM CDT for Tuscaloosa County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 2, 2009, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 2, 2:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT TUE JUN 2 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ISOLATED TO SCATTERED STORMS HAVE FIRED DURING THE PEAK HEATING OF THE AFTERNOON. EXPECT STORMS TO DISSIPATE LATER THIS EVENING. ON WEDNESDAY...MOISTURE WILL INCREASE FROM THE SOUTH AS SOUTHERLY FLOW INCREASES AND ALSO ACROSS THE NORTHWEST IN ADVANCE OF THE NEXT FRONT. WILL GO WITH MAINLY CHANCE POPS FOR MOST SECTIONS. FOR WEDNESDAY NIGHT...FRONT WILL SLOW APPROACH FROM THE NORTHWEST AND SOUTHERLY FLOW INCREASES...WILL CONTINUE WITH CHANCE POPS AREA- WIDE. WILL CONTINUE TO MONITOR FOR POSSIBLE SURFACE LOW DEVELOPING IN THE NORTHERN GULF AND CUTTING OF SOME MOISTURE ACROSS THE AREA LATE WEDNESDAY NIGHT. LOWS EACH NIGHT IN THE 60S AND HIGHS ON WEDNESDAY IN THE 85 TO 90 DEGREE RANGE. FOR THURSDAY THROUGH FRIDAY...COLD FRONT WILL ENTER THE NORTHWEST SECTIONS LATER THURSDAY AFTERNOON...THEN MOVES SLOWLY SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND EARLY FRIDAY. VERY MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE AND MODELS INDICATE CAPES IN THE 2000 TO 2500 RANGE. SOME STRONG STORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT THURSDAY. FOR NOW WILL GO WITH LIKELY POPS ON THURSDAY...THEN TAPER POPS FROM NORTHWEST TO SOUTHEAST THURSDAY NIGHT AND FRIDAY AS FRONT MOVES THROUGH. HIGHS ON THURSDAY UPPER 70S NORTHWEST TO MID 80S SOUTHEAST. LOWS THURSDAY NIGHT IN THE 60S. HIGHS FRIDAY 80 TO 85. .LONG TERM...SATURDAY THROUGH TUESDAY. GREAT LOOKING WEEKEND ON TAP AS UPPER RIDGE BUILDS ACROSS THE AREA AND DRIER AIR SPREADS SOUTHWARD. WILL LEAVE ANY MENTION OF RAIN OUT OF THE FORECAST FOR THE WEEKEND. MOISTURE BEGINS A SLOW RETURN ON MONDAY AND TUESDAY AND FOR NOW WILL CARRY A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS. WE CAN EXPECT READINGS IN THE UPPER 80S TO LOWER 90S EACH DAY WITH OVERNIGHT LOWS IN THE 60S. && .AVIATION...18Z TAF DISCUSSION. STILL EXPECTING A FEW STORMS TO DEVELOP THIS AFTERNOON. COVERAGE SHOULD REMAIN MOSTLY ISOLATED...BASICALLY THE TYPICAL AFTERNOON SUMMER STORMS. STORM ACTIVITY IS EXPECTED TO SUBSIDE AFTER SUNSET. PATCHY FOG OR HAZE IS POSSIBLE TOMORROW WHICH WILL DEVELOP AROUND SUNRISE. CURRENTLY...VISIBILITIES ARE ONLY EXPECTED TO DROP TO 6 MILES...BARELY ABOVE MVFR. HOWEVER...THIS COULD CHANGE ON THE NEXT FORECAST PACKAGE DEPENDING ON WHAT COMPUTER MODELS HAVE TO SAY. 10/ARM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 86 65 83 63 / 20 30 30 70 50 ANNISTON 67 88 66 83 65 / 20 20 30 70 50 BIRMINGHAM 69 89 69 82 65 / 20 20 30 70 50 TUSCALOOSA 67 90 69 83 66 / 20 20 30 60 50 CALERA 69 88 68 82 66 / 20 20 30 70 50 AUBURN 67 85 67 83 65 / 20 20 40 60 50 MONTGOMERY 68 89 68 84 67 / 20 30 40 70 50 TROY 67 87 67 84 68 / 20 40 40 60 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 50
Hazardous weather outlook, Jun 2, 2:15 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT TUE JUN 2 2009 ALZ011>015-017>050-031129- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 215 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED...STRONG THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THROUGH 9 PM. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WEAK FRONTAL SYSTEM WILL MOVE THROUGH THE AREA ON THURSDAY BRINGING WITH IT THE POSSIBILITY FOR STRONG THUNDERSTORMS. THE POTENTIAL THREATS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. 03
In the hours before
Special weather statement, Jun 2, 1:14 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT TUE JUN 2 2009 ALZ046-050-021900- BARBOUR-BULLOCK- 114 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR AND BULLOCK COUNTIES UNTIL 200 PM CDT... AT 113 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR PICKETT...OR 6 MILES SOUTHWEST OF MIDWAY...MOVING NORTHWEST AT 10 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MOUNT ANDREW. PICKETT. THREE NOTCH. ABERFOIL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Jun 2, 1:15 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE JUN 2 2009 ALZ034-021845- BIBB- 115 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB COUNTY UNTIL 145 PM CDT... AT 114 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WEST CENTREVILLE...OR NEAR BRENT. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST CENTREVILLE. CENTREVILLE. EOLINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Jun 2, 2:06 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CDT TUE JUN 2 2009 ALZ033-034-021945- BIBB-PERRY- 206 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB AND PERRY COUNTIES UNTIL 245 PM CDT... AT 205 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING MULTIPLE STRONG THUNDERSTORMS IN THE AREA...MOVING NORTH AT 5 MPH. MARBLE SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Jun 2, 2:37 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CDT TUE JUN 2 2009 ALZ023-034-022015- BIBB-TUSCALOOSA- 237 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB AND TUSCALOOSA COUNTIES UNTIL 315 PM CDT... AT 236 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR VANCE...OR 15 MILES SOUTHEAST OF HOLT...MOVING NORTHWEST AT 5 MPH. MARBLE SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VANCE. WOODSTOCK JUNCTION. CAFFEE JUNCTION. COALING. LAKE VIEW. BEVILLE LOCK AND DAM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 35 min |
| Jun 2, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 37 min |
| Jun 2, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 42 min |
| Jun 2, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 37 min |
| Jun 2, 6:06 PM CDT | Areal Flood Advisory | BMX | Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.